Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Blacksburg, VA

June 28, 2025Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 28, 2025, 8:45 PM EDT for Tazewell County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2025, 8:45 PM EDT (00:45 UTC)
Expired
Jun 29, 2025, 2:27 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WGUS51 KRNK 290045
FFWRNK
VAC185-290645-
/O.NEW.KRNK.FF.W.0029.250629T0045Z-250629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
845 PM EDT Sat Jun 28 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Central Tazewell County in southwestern Virginia...

* Until 245 AM EDT.

* At 845 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tazewell...                        Cedar Bluff...
  Amonate...                         Cliffield...
  Bandy...                           Claypool Hill...
  Jewell Ridge...

This includes the following streams and drainages...
  Big Creek, Dry Fork, Bluestone River, Burkes Garden Creek, Deskin 
  Creek, Clinch River and Beech Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3705 8176 3718 8180 3721 8168 3720 8168
      3721 8155 3722 8155 3723 8151 3725 8150
      3711 8144

FLASH FLOOD...RADAR INDICATED

$$

SH
2 follow-up statements
107 
WGUS71 KRNK 290141
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
941 PM EDT Sat Jun 28 2025

VAC185-290645-
/O.CON.KRNK.FF.W.0029.000000T0000Z-250629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
941 PM EDT Sat Jun 28 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT SUNDAY FOR 
CENTRAL TAZEWELL COUNTY...

At 941 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Tazewell...                        Cedar Bluff...
Amonate...                         Cliffield...
Bandy...                           Claypool Hill...
Jewell Ridge...

This includes the following streams and drainages...
  Big Creek, Dry Fork, Bluestone River, Burkes Garden Creek, Deskin 
  Creek, Clinch River and Beech Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3705 8176 3718 8180 3721 8168 3720 8168
      3721 8155 3722 8155 3723 8151 3725 8150
      3711 8144

FLASH FLOOD...RADAR INDICATED

$$

SH
576 
WGUS71 KRNK 290627
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
227 AM EDT Sun Jun 29 2025

VAC185-290637-
/O.CAN.KRNK.FF.W.0029.000000T0000Z-250629T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell VA-
227 AM EDT Sun Jun 29 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL TAZEWELL COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3705 8176 3718 8180 3721 8168 3720 8168
      3721 8155 3722 8155 3723 8151 3725 8150
      3711 8144

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:22 PM EDT, 7 hours 23 minutes earlier.

Area forecast discussion, Jun 28, 1:22 PM EDT, 7 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
122 PM EDT Sat Jun 28 2025

.SYNOPSIS...

A WARM AND HUMID AIRMASS IS EXPECTED TO LINGER OVER THE AREA
THROUGH AT LEAST TUESDAY OF NEXT WEEK WHEN A STRONGER COLD FRONT
IS FORECAST TO PUSH THROUGH THE REGION. WITH THIS AIRMASS IN
PLACE, AND VERY LITTLE UPPER LEVEL FLOW PATTERN, THE AREA CAN
EXPECT DAILY CHANCES OF SCATTERED TO WIDESPREAD AIRMASS SHOWERS
AND THUNDERSTORMS. THIS WILL LEAD TO THE POTENTIAL FOR LOCALIZED
FLASH FLOODING GIVEN THE SEVERAL DAYS OF ALREADY ACCUMULATED
RAINFALL, AND ISOLATED STRONG TO SEVERE WINDS FROM THUNDERSTORM
DOWNBURSTS. THE AFOREMENTIONED COLD FRONT TUESDAY WILL BRING IN
A MUCH DRIER AIRMASS AND LOWER POP CHANCES BY WEDNESDAY THROUGH
THE END OF THE WEEK.

&&

.NEAR TERM /TONIGHT THROUGH TOMORROW/...
AS OF 100 PM EST SATURDAY...

KEY MESSAGES:

1) SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE WITH
AN ISOLATED THREAT FOR STRONG DAMAGING WINDS AND HAIL ASSOCIATED
WITH THE STRONGER THUNDERSTORMS THAT DEVELOP.

CHANCES FOR SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS,
ESPECIALLY FOR AREAS WEST OF THE BLUE RIDGE ARE EXPECTED TO CONTINUE
ON SUNDAY AS A THE AREA REMAINS UNDER THE INFLUENCE OF A WARM AND
HUMID ENVIRONMENT. THERE IS LITTLE TO NO MID AND UPPER LEVEL FORCING
FOR ASCENT ON SUNDAY, WHICH MEANS THAT THESE SHOWERS AND
THUNDERSTORMS WILL PRIMARILY BE TERRAIN AND OUTFLOW INDUCED ONCE
DAYTIME HEATING INCREASES ENOUGH TO LIFT PARCELS TO THEIR LFC.
AGAIN, WITH NOT MUCH FLOW IN THE MID AND UPPER LEVELS OUTSIDE OF A
30-40 KNOT WEAK JET AT THE 250MB LEVEL IN EASTERN VIRGINIA SUNDAY
AFTERNOON, THESE STORMS WILL LIKELY MEANDER AND FLOW ALONG OUTFLOW
BOUNDARIES LEFT BEHIND FROM PREVIOUS STORMS DOWNBURSTS. INITIAL
INSTABILITY VALUES LOOK TO BE LOWER THAN PREVIOUS DAYS THIS
WEEK, WITH HREF ENSEMBLE MEAN SBCAPE FORECAST IN THE 1500-2000
J/KG RANGE. DCAPE VALUES LOOK TO BE ON PAR IF NOT SLIGHTLY LOWER
THAN THE LAST SEVERAL DAYS, WITH FORECAST VALUES IN THE 700-900
J/KG RANGE. THIS WILL STILL LEAD TO A FEW ISOLATED SEVERE
THUNDERSTORMS THAT COULD LEAD TO STRONG WINDS AND ISOLATED HAIL.
THE WINDS WILL LIKELY BE THE BIGGEST THREAT, WITH DOWNED TREES
AND POWER LINES CAUSING ISOLATED POWER OUTAGES WHERE THE
STRONGEST THUNDERSTORMS DOWNBURSTS OCCUR.

OVERALL, EXPECT TEMPERATURES TO BE SEASONAL FOR THIS TIME OF THE
YEAR, WITH HIGHS EAST OF THE BLUE RIDGE IN THE LOW 90S, AND
TEMPERATURES WEST OF THE BLUE RIDGE IN THE LOW TO MID 80S. EARLY
MORNING FOG CAN'T BE RULED OUT, ESPECIALLY OVER AREAS THAT SEE RAIN
ON SATURDAY AFTERNOON AND EVENING FROM TODAY'S SHOWERS AND
THUNDERSTORMS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 1210 PM EDT SATURDAY...

KEY MESSAGES:

1. LINE OF THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING.

2. WARM AND HUMID CONDITIONS TO BEGIN THE WORK WEEK.

A STALLED FRONT ALONG THE MASON-DIXON LINE WILL MOVE NORTHWARD AS A
WARM FRONT MONDAY. WITH THE AREA REMAINING IN THE WARM SECTOR, HOT
AND HUMID CONDITIONS WILL CONTINUE OVER THE AREA. HIGH TEMPERATURES
MONDAY WILL RUN 3F TO 6F WARMER THAN NORMAL, RANGING FROM THE LOWER
80S TO LOWER 90S. AFTERNOON CONVECTION WILL BE DIURNALLY DRIVEN AND
MAINLY CONFIDED TO THE MOUNTAINS. A FEW OF THESE STORMS COULD PULSE
STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS.

A COLD FRONT WILL MOVE FROM THE OHIO VALLEY TUESDAY MORNING TO THE
VA/NC COAST WEDNESDAY MORNING. THIS FRONT WILL BRING AN ORGANIZED
LINE OF CONVECTION ACROSS THE AREA TUESDAY AFTERNOON AND EVENING.
THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS MAINLY
EAST OF THE BLUE RIDGE. HIGH TEMPERATURES TUESDAY WILL RANGE FROM
THE UPPER 70S TO MID 80S ACROSS THE MOUNTAINS AND UPPER 80S TO LOWER
90S IN THE FOOTHILLS AND PIEDMONT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1230 PM EDT SATURDAY...

KEY MESSAGES:

1. THUNDERSTORMS TUESDAY INTO WEDNESDAY.

2. SLIGHTLY COOLER AND DRIER WEDNESDAY AND THURSDAY.

COOLER, DRIER WEATHER WILL SUCCEED THE FRONTAL PASSAGE WEDNESDAY AND
THURSDAY. AS HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST, WINDS
WILL BECOME EASTERLY. THIS EASTERLY FLOW WILL BRING ATLANTIC
MOISTURE INTO THE REGION INCREASING THE HUMIDITY STARTING FRIDAY.
MODELS ARE DOWNPLAYING THE CHANCE FOR SHOWERS AND THUNDERSTORMS
UNTIL NEXT SUNDAY AS ANOTHER UPPER LEVEL RIDGE BUILDS OVER THE
REGION. HIGH TEMPERATURE WILL GRADUALLY INCREASE INTO THE MID 80 TO
MID 90S BY THE END OF THE WORKWEEK.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 100 PM EDT SATURDAY...

PRIMARILY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
REMAINDER OF TODAY OUTSIDE OF ANY SHOWER AND THUNDERSTORM
ACTIVITY, WHICH MAY BRING BRIEF PERIODS OF MVFR TO LIFR
RESTRICTIONS TO TERMINALS. THIS SHOWER AND THUNDERSTORM ACTIVITY
SHOULD DISSIPATE BY THE 10PM-12PM TIMEFRAME ACROSS ALL
TERMINALS. AREAS THAT SEE THE MOST RAINFALL WILL AGAIN HAVE A
CHANCE FOR SUB-VFR CIGS AND VSBYS DURING THE OVERNIGHT AND EARLY
MORNING HOURS ON SUNDAY. THESE RESTRICTIONS SHOULD LIFT AGAIN BY
THE 13-15 UTC TIMEFRAME FOR ALL TERMINALS.

EXTENDED AVIATION OUTLOOK...

HIGH PRESSURE SHOULD MAINTAIN VFR CONDITIONS INTO EARLY NEXT
WEEK OUTSIDE OF ANY STORMS AND LATE NIGHT/EARLY MORNING FOG. A
COLD FRONT PUSHING THROUGH THE AREA BY TUESDAY WILL BRING A
BETTER COVERAGE OF STORMS AND BETTER CHANCE OF SUB-VFR. THIS
FRONT SHOULD BRING IN ENOUGH DRY AIR TO REDUCE SHOWER AND
THUNDERSTORM CHANCES TO BEING MORE ISOLATED IN NATURE, WHICH
WOULD LEAD TO VFR CONDITIONS THROUGH THE END OF NEXT WEEK
OUTSIDE OF ANY RIVER VALLEY FOG THAT MAY DEVELOP NEAR BCB AND
LWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...EB
NEAR TERM...EB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EB
Hazardous weather outlook, Jun 28, 1:34 PM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
134 PM EDT Sat Jun 28 2025

NCZ005-006-VAZ044>047-058-059-291745-
Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
134 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Strong to severe storms possible this afternoon and evening. The main
threat will be damaging winds. Storms will also be capable of heavy
rain, leading to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe storms possible Sunday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-291745-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
134 PM EDT Sat Jun 28 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Strong to severe storms possible this afternoon and evening. The main
threat will be damaging winds. Storms will also be capable of heavy
rain, leading to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe storms possible Sunday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 28, 8:10 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
810 PM EDT Sat Jun 28 2025

NCZ003-VAZ016-290045-
Surry NC-Carroll VA-
810 PM EDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTH CENTRAL SURRY AND SOUTHEASTERN CARROLL COUNTIES THROUGH 845 PM
EDT...

At 809 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Lambsburg, or near Cana, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hillsville...
Fancy Gap...
Cana...
Gladesboro...
and Lambsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3653 8082 3677 8074 3673 8057 3653 8066
TIME...MOT...LOC 0009Z 200DEG 9KT 3659 8075

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jun 28, 8:18 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
818 PM EDT Sat Jun 28 2025

VAZ007-290045-
Tazewell VA-
818 PM EDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL TAZEWELL COUNTY THROUGH 845 PM EDT...

At 818 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Tazewell, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Raven...
Glen Burke...
Jewell Ridge...
and Amonate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3716 8187 3717 8186 3720 8176 3723 8174
      3724 8174 3720 8168 3721 8156 3724 8151
      3725 8150 3725 8148 3727 8144 3711 8140
      3704 8182 3711 8189 3714 8190
TIME...MOT...LOC 0018Z 251DEG 12KT 3716 8155

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jun 28, 8:30 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
830 PM EDT Sat Jun 28 2025

VAZ019-020-WVZ507-290100-
Bath VA-Alleghany VA-Eastern Greenbrier WV-
830 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTH CENTRAL ALLEGHANY...WEST CENTRAL BATH COUNTIES IN WEST CENTRAL
VIRGINIA AND EAST CENTRAL GREENBRIER COUNTIES IN SOUTHEASTERN WEST
VIRGINIA THROUGH 900 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm over
Neola, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Neola...
Alvon...
and Natural Well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3789 7993 3790 8024 3802 8024 3806 7994
TIME...MOT...LOC 0029Z 264DEG 15KT 3797 8015

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jun 28, 8:39 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
839 PM EDT Sat Jun 28 2025

WVZ042-290115-
Mercer WV-
839 PM EDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL MERCER COUNTY THROUGH 915 PM EDT...

At 838 PM EDT, Doppler radar was tracking a strong thunderstorm over
Matoaka, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Princeton...
Athens...
Matoaka...
Camp Creek...
Montcalm...
Coaldale...
and Spanishburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3742 8131 3741 8129 3742 8128 3744 8129
      3746 8131 3747 8128 3751 8099 3736 8097
      3733 8136 3734 8136
TIME...MOT...LOC 0038Z 262DEG 11KT 3740 8124

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Local storm report, Jun 28, 8:43 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
843 PM EDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Hail             Roanoke Airport         37.33N 79.98W
06/28/2025  E0.70 Inch       Roanoke            VA   Trained Spotter

&&

VFJ
Special weather statement, Jun 28, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
845 PM EDT Sat Jun 28 2025

VAZ007-290115-
Tazewell VA-
845 PM EDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL TAZEWELL COUNTY THROUGH 915 PM EDT...

At 845 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Cliffield, or near Cedar Bluff, moving east at 10
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Jewell Ridge...
Amonate...
Claypool Hill...
and Cliffield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3719 8179 3720 8178 3720 8176 3723 8174
      3724 8174 3724 8173 3720 8168 3720 8159
      3721 8156 3723 8151 3725 8150 3725 8149
      3707 8147 3703 8177 3718 8183
TIME...MOT...LOC 0045Z 262DEG 10KT 3712 8167

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CDG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:09 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax2 hr
Jun 28, 8:10 PM EDTSpecial Weather StatementRNKCarroll35 min
Jun 28, 8:12 PM EDTAreal Flood AdvisoryRNKTazewell3 hr
Jun 28, 8:18 PM EDTSpecial Weather StatementRNKTazewell27 min
Jun 28, 8:30 PM EDTSpecial Weather StatementRNKAlleghany30 min
Jun 28, 8:41 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem2 hr
Jun 28, 8:42 PM EDTAreal Flood AdvisoryRNKBotetourt, Craig114 min
Jun 28, 8:45 PM EDTSpecial Weather StatementRNKTazewell30 min
Jun 28, 9:35 PM EDTSpecial Weather StatementRNKTazewell25 min
Jun 28, 9:37 PM EDTSpecial Weather StatementRNKTazewell23 min
Jun 28, 10:17 PM EDTSpecial Weather StatementRNKPulaski28 min
Jun 28, 10:18 PM EDTSpecial Weather StatementRNKSmyth27 min
Jun 28, 10:32 PM EDTSpecial Weather StatementRNKSmyth28 min
Jun 28, 11:03 PM EDTSpecial Weather StatementRNKSmyth27 min
Jun 29, 2:43 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville32 min
Jun 29, 3:20 PM EDTSpecial Weather StatementRNKCarroll25 min
Jun 29, 3:32 PM EDTSpecial Weather StatementRNKPittsylvania28 min
Jun 29, 4:39 PM EDTSpecial Weather StatementRNKAugusta36 min
Jun 29, 4:53 PM EDTSpecial Weather StatementRNKWythe37 min
Jun 29, 5:11 PM EDTSpecial Weather StatementRNKMontgomery34 min
Jun 29, 5:37 PM EDTSpecial Weather StatementRNKCampbell23 min
Jun 29, 5:41 PM EDTAreal Flood AdvisoryRNKRockbridge2 hr
Jun 29, 5:52 PM EDTSpecial Weather StatementRNKAppomattox23 min
Jun 29, 5:58 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg48 min
Jun 29, 6:20 PM EDTSpecial Weather StatementRNKCharlotte25 min
Jun 29, 6:25 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Campbell, City of Lynchburg2 hr
Jun 29, 6:28 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt114 min
Jun 29, 6:42 PM EDTSpecial Weather StatementRNKBotetourt33 min
Jun 29, 7:19 PM EDTSpecial Weather StatementRNKAmherst26 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.